Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Phoenix, AZ

October 4, 2011Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 4, 2011, 5:39 PM MST for Maricopa County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2011, 5:39 PM MST (00:39 UTC)
Expired
Oct 4, 2011, 6:20 PM MST
In force
41 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 74 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2011-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2011-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WUUS55 KPSR 050039
SVRPSR
AZC013-050130-
/O.NEW.KPSR.SV.W.0074.111005T0039Z-111005T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
539 PM MST TUE OCT 4 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...YOUNGTOWN...WADDELL...SURPRISE...SUN
  CITY WEST...SUN CITY...PEORIA...GOODYEAR...EL MIRAGE...AVONDALE...

* UNTIL 630 PM MST

* AT 533 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS
  SEVERE STORM.  THIS STORM WAS LOCATED NEAR LITCHFIELD PARK...OR
  NEAR GOODYEAR...AND MOVING NORTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUKE
  AFB...GLENDALE SPORTS COMPLEX AND BEARDSLEY

LAT...LON 3384 11238 3375 11212 3329 11237 3337 11255
TIME...MOT...LOC 0039Z 201DEG 28KT 3352 11238

$$

DG
2 follow-up statements
666 
WWUS55 KPSR 050059
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
559 PM MST TUE OCT 4 2011

AZC013-050130-
/O.CON.KPSR.SV.W.0074.000000T0000Z-111005T0130Z/
MARICOPA AZ-
559 PM MST TUE OCT 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST
FOR CENTRAL MARICOPA COUNTY...

AT 552 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY 
THIS SEVERE STORM.  THIS STORM WAS LOCATED NEAR EL MIRAGE...OR ABOUT 
10 MILES WEST OF DEER VALLEY AIRPORT...MOVING NORTH AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEORIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3384 11238 3375 11212 3329 11237 3337 11255
TIME...MOT...LOC 0058Z 201DEG 28KT 3366 11232

$$

DG
717 
WWUS55 KPSR 050120
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
620 PM MST TUE OCT 4 2011

AZC013-050127-
/O.CAN.KPSR.SV.W.0074.000000T0000Z-111005T0130Z/
MARICOPA AZ-
620 PM MST TUE OCT 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED ISSUANCE OF THE SEVERE THUNDERSTORM WARNING 
HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE...THE 
WARNING HAS BEEN CANCELLED. HOWEVER...ISOLATED THUNDERSTORMS WILL 
CONTINUE OVER PORTIONS OF CENTRAL MARICOPA COUNTY THROUGH 7 PM...AND 
WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER 
STORMS. 

AT 550 PM...A STORM SPOTTER IN SUN CITY WEST ESTIMATED WIND GUSTS IN 
EXCESS OF 50 MPH AS THE STORM PASSED HIS LOCATION. EARLIER...BETWEEN 
525 AND 535 PM...GUSTS AT OR IN EXCESS OF 50 MPH WERE REPORTED AT 
LUKE AIR FORCE BASE AND GOODYEAR AIRPORT. NO REPORTS OF STORM DAMAGE 
HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3384 11238 3375 11212 3329 11237 3337 11255
TIME...MOT...LOC 0117Z 201DEG 28KT 3380 11226

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:40 PM MST, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 4, 3:40 PM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST TUE OCT 4 2011

.SYNOPSIS...
A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS ARIZONA TONIGHT.
THIS MEANS A POSSIBILITY OF STRONG THUNDERSTORMS WITH STRONG GUSTY
WINDS IN PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA INTO THIS
EVENING. AREAS OF BLOWING DUST WITH REDUCED VISIBILITY ARE EXPECTED
ON THE DESERT INTO THIS EVENING. DRY AND COOLER WEATHER IS FORECAST
FOR LATE TONIGHT AND WEDNESDAY. A COLD FRONT WITH SHOWERS WILL MOVE
RAPIDLY EAST ACROSS SOUTHEAST CALIFORNIA WEDNESDAY NIGHT...AND
SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING PHOENIX LATE WEDNESDAY
NIGHT INTO THURSDAY. IT WILL BE MUCH COOLER THURSDAY WITH RECORD
COOL HIGH TEMPERATURES POSSIBLE THURSDAY AND FRIDAY. TEMPERATURES
WILL PARTIALLY RECOVER THIS WEEKEND UNDER MOSTLY CLEAR SKIES.

&&

.DISCUSSION...
...BLOWING DUST ADVISORY SOUTH-CENTRAL ARIZONA DESERT INCLUDING
PHOENIX...CASA GRANDE...AND GILA BEND THROUGH 7 PM MST THIS
EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING FROM THE SOUTHWEST
TOWARD THE NORTHEAST OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA EAST OF
THE LOWER COLORADO RIVER VALLEY EARLY THIS AFTERNOON. SOME OF THE
THUNDERSTORMS PRODUCED LOCALLY HEAVY RAIN...STRONG GUSTY WINDS AND
BLOWING DUST WITH REDUCED VISIBILITY. THERE WAS SOME CLOUDINESS
ALONG THE LOWER COLORADO RIVER VALLEY...EASTERN RIVERSIDE COUNTY AND
JOSHUA TREE NATIONAL PARK...OTHERWISE IT WAS MOSTLY SUNNY IN
SOUTHEAST CALIFORNIA.

TEMPERATURES WERE GENERALLY 10 TO 20 DEGREES COOLER EARLY THIS
AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT
TEMPERATURES WERE GENERALLY 10 TO 15 DEGREES LOWER IN SOUTHEAST
CALIFORNIA AND ALONG THE LOWER COLORADO RIVER VALLEY. WINDS WERE
GENERALLY FROM THE SOUTHWEST AND WEST 15 TO 25 MPH WITH GUSTS
BETWEEN 30 AND 40 MPH EXCEPT LOCALLY STRONGER NEAR THUNDERSTORMS.
THE WIND WAS GENERATING AREAS OF BLOWING DUST WITH SHARPLY REDUCED
VISIBILITY IN MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND
NORTHWEST AND NORTH-CENTRAL PINAL COUNTY INCLUDING CASA GRANDE.

A VIGOROUS LOW PRESSURE SYSTEM FROM SOUTHERN CALIFORNIA WILL MOVE
EAST ACROSS ARIZONA TONIGHT. STRONG DYNAMICS WITH THIS SYSTEM AND A
MOIST UNSTABLE AIRMASS WILL RESULT IN A POSSIBILITY OF STRONG
THUNDERSTORMS MAINLY IN PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA INTO THIS EVENING. SOME
OF THE STORMS COULD BE AT OR CLOSE TO SEVERE LIMITS WITH STRONG
GUSTY DAMAGING WINDS...LOCALLY HEAVY RAIN...AND SOME HAIL. THERE
WILL ALSO BE AREAS OF BLOWING DUST WITH REDUCED VISIBILITY ON THE
DESERT. OTHERWISE...WINDY WEATHER IS EXPECTED TO CONTINUE INTO
THIS EVENING THEN DECREASE WITH COOLER WEATHER TONIGHT.

THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE RAPIDLY EAST WITH
SHOWERS AND THUNDERSTORMS MOSTLY ENDING FROM THE WEST BY LATE THIS
EVENING.

DRY...COOLER AND BREEZY TO WINDY WEATHER IS EXPECTED WEDNESDAY BEHIND
THE LOW PRESSURE SYSTEM AND AHEAD OF THE NEXT PACIFIC LOW PRESSURE
SYSTEM CURRENTLY CENTERED NEAR THE BRITISH COLUMBIA COAST.

HIGHS ARE EXPECTED TO DROP TO THE LOWER TO MID 80S IN MOST DESERT
AREAS INCLUDING PHOENIX...YUMA AND EL CENTRO WEDNESDAY.

THAT NEXT PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WITH SHOWERS
WILL MOVE RAPIDLY EAST ACROSS SOUTHEAST CALIFORNIA WEDNESDAY NIGHT...
AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING PHOENIX
LATE WEDNESDAY NIGHT AND THURSDAY MORNING. IT WILL BE BREEZY TO
WINDY AND MUCH COOLER THURSDAY WITH RECORD COOL HIGH TEMPERATURES
POSSIBLE THURSDAY AND FRIDAY.

HIGHS ARE EXPECTED TO DROP TO THE MID 70S IN MOST DESERT AREAS
INCLUDING PHOENIX...YUMA AND EL CENTRO THURSDAY.

THE SHOWERS ARE EXPECTED TO MOVE EAST OF PHOENIX THURSDAY AFTERNOON.
THUS...HAVE LOWERED THE CHANCE OF SHOWERS TO 10 PERCENT OR LESS FROM
THE PHOENIX AREA WEST THURSDAY AFTERNOON AND HAVE CONFINED THE
MENTION OF SHOWERS TO EAST OF THE GREATER PHOENIX AREA THURSDAY
NIGHT.

.PREVIOUS DISCUSSION...
HIGHER PRESSURE FROM THE PACIFIC WILL BUILD IN BEHIND THE EXITING
LOW PRESSURE SYSTEM FRIDAY INTO THE WEEKEND...AND THIS WILL LEAD TO
SUNNY DAYS...CLEAR NIGHTS...AND A MARKED WARMING TREND. HIGH TEMPS
WILL JUMP UPWARDS OF 6 DEGREES OR MORE A DAY SATURDAY INTO
SUNDAY...WITH HIGHS OVER THE WARMER DESERTS SUNDAY CLIMBING INTO THE
UPPER 80S TO LOW 90S. MOST OF THE LOWER DESERTS WILL REACH INTO THE
LOW TO MID 90S ON MONDAY AS WARMER AIR ALOFT CONTINUES TO MIX DOWN
TO THE SURFACE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX AND KIWA...
SUSPENDED DUST...GUSTY SOUTHWEST WINDS AND ISOLATED
SHOWER-THUNDERSTORM DEVELOPMENT WILL CONTINUE ACROSS THE LOWER
CENTRAL DESERTS AND THE PHOENIX METRO AREA THIS EVENING. GUSTY
WINDS...UP TO 25 KNOTS...ARE POSSIBLE THROUGH THE EARLY AFTERNOON.
WINDS WILL REMAIN OUT OF THE SOUTHWEST THROUGH 05/1000Z...BEFORE
TURNING TO THE SOUTHEAST. KEPT VICINITY THUNDER FOR KPHX AND KIWA
THROUGH 05/0400Z TO ACCOUNT FOR ISOLATED STORMS. SUSPENDED DUST WILL
CREATE ISSUES WITH ABOVE GROUND AND SLANT VISIBILITIES OVERNIGHT AND
THROUGH THE MORNING.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
WEST TO SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON...WITH POSSIBLE
GUSTS UP TO 30 KNOTS...BEFORE SLOWLY DISSIPATING IN THE EVENING. FOR
KIPL...SUSTAINED WINDS UP TO 15 KNOTS FROM THE WEST WILL BE POSSIBLE
OVERNIGHT. WINDS WILL INCREASE FROM THE WEST DURING THE DAY
TOMORROW...WITH POSSIBLE GUSTS UP TO 25 TO 30 KNOTS DURING THE DAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
COOLER AND DRIER AIR WILL CONTINUE TO MOVE THROUGH THE REGION AFTER
THURSDAY/S COOL FRONTAL PASSAGE. TEMPERATURES WILL BE BELOW NORMAL
FRIDAY...BEFORE SLOWLY RECOVERING THROUGH THE WEEKEND AND INTO THE
BEGINNING OF NEXT WEEK. HUMIDITY LEVELS WILL TREND DOWN AS DAYTIME
TEMPERATURES BEGIN TO RISE. RIDGE OF HIGH PRESSURE IS EXPECTED TO
BEGIN BUILDING BACK INTO THE REGION...WHICH WOULD SUPPORT WARMING
AFTERNOON TEMPERATURES...POSSIBLY ABOVE EARLY OCTOBER NORMALS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...BLOWING DUST ADVISORY FOR DESERT AREAS OF MARICOPA COUNTY
     INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND
     NORTH-CENTRAL PINAL COUNTY INCLUDING CASA GRANDE UNTIL 7 PM MST
     THIS EVENING.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS
PREVIOUS DISCUSSION...CB
AVIATION...NOLTE
FIRE WEATHER...NOLTE
Hazardous weather outlook, Oct 4, 5:19 AM MST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
519 AM MST TUE OCT 4 2011

AZZ024-051300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
519 AM MST TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM MOVING INTO SOUTH CENTRAL ARIZONA WILL BRING A
GOOD CHANCE FOR THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING
HOURS. SOME OF THE STORMS MAY BE STRONG...AND COULD PRODUCE GUSTY
WINDS IN EXCESS OF 50 MPH...SMALL HAIL...LOCALLY HEAVY RAIN...AND
DEADLY LIGHTNING. RAINFALL COULD PRODUCE MINOR FLOODING OF ROADS AND
WASHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SECOND VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH
SOUTHERN GILA COUNTY THURSDAY INTO THURSDAY NIGHT. THE LOW WILL
PRODUCE LOCALLY WINDY CONDITIONS ALONG WITH MODERATE TO HEAVY
SHOWERS. RAINFALL MAY EXCEED ONE HALF INCH AND BE SUFFICIENT TO CAUSE
LOCAL FLOODING OF ROADS...STREAMS AND WASHES...AS WELL AS OTHER LOW
LYING AREAS. ALTHOUGH THUNDERSTORMS ARE NOT EXPECTED...WE CAN NOT
RULE OUT AN ISOLATED STORM DURING THE EVENING HOURS THURSDAY. GUSTY
WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN AND DEADLY LIGHTNING ARE
ALL POSSIBLE WITH ANY STORMS THAT FORM.

DRY AND WARMER WEATHER WILL FOLLOW BEGINNING ON FRIDAY AND CONTINUING
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ021>023-026>028-051300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
519 AM MST TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH THE WESTERN
AND CENTRAL DESERTS TODAY...AND WILL LEAD TO A CHANCE OF
THUNDERSTORMS. SOME OF THE STORMS MAY BE QUITE STRONG AND CAPABLE OF
PRODUCING GUSTY WINDS IN EXCESS OF 50 MPH...AS WELL AS DENSE BLOWING
SAND AND DUST...SMALL HAIL AND LOCALLY HEAVY RAINFALL. DEADLY CLOUD
TO GROUND LIGHTNING IS ALSO POSSIBLE. THE STRONGEST STORMS WILL
LIKELY OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SECOND STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE EAST AND ACROSS
THE LOWER DESERTS LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING.
THERE WILL BE A GOOD CHANCE FOR SHOWERS...AND THE SHOWERS MAY PRODUCE
LOCALLY HEAVY RAINFALL AT TIMES...WHICH MAY LEAD TO SOME MINOR
FLOODING OF ROADS...STREAMS...WASHES AND LOW LYING AREAS. THERE WILL
BE JUST A SLIGHT CHANCE FOR AN AFTERNOON OR EARLY EVENING
THUNDERSTORM MAINLY ACROSS THE NORTHERN PORTIONS OF MARICOPA COUNTY
AS WELL AS LA PAZ COUNTY. THE MAIN HAZARDS ASSOCIATED WITH THE
THUNDERSTORMS WILL BE GUSTY WINDS IN EXCESS OF 45 MPH...BRIEF HEAVY
RAINFALL...DENSE BLOWING DUST...SMALL HAIL AND DEADLY LIGHTNING. THE
THREAT FOR THUNDERSTORMS WILL BE CONSIDERABLY LESS THAN THAT POSED ON
TUESDAY.

HIGHER PRESSURE WILL BUILD IN FROM THE WEST BEGINNING ON FRIDAY AND
THIS WILL LEAD TO SUNNY DAYS...CLEAR NIGHTS AND A MARKED WARMING
TREND THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ020-025-CAZ030>032-051300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-
519 AM MST TUE OCT 4 2011 /519 AM PDT TUE OCT 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA
TODAY...LEADING TO A CHANCE OF THUNDERSTORMS. THE PRIMARY WEATHER
HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST
AND SAND...BRIEF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND DEADLY
CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL LIKELY OCCUR
FROM MID MORNING INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SECOND COLD PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA
WEDNESDAY NIGHT INTO THE DAY ON THURSDAY. THE LOW WILL LEAD TO
LOCALLY HEAVY RAIN OR RAIN SHOWERS...STRONG GUSTY WINDS...AND
LOCALLY DENSE BLOWING DUST AND SAND. THUNDERSTORMS ARE NOT EXPECTED
TO DEVELOP.

HIGHER PRESSURE WILL BUILD INTO THE AREA ON FRIDAY...AND LEAD TO
SUNNY DAYS...CLEAR NIGHTS AND A MARKED WARMING TREND THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CAZ033-051300-
IMPERIAL COUNTY-
519 AM PDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FAST MOVING PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS IMPERIAL
COUNTY TODAY...AND LEAD TO A SLIGHT CHANCE OF THUNDERSTORMS. THE
PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...
DENSE BLOWING DUST AND SAND...BRIEF MODERATE TO HEAVY RAINFALL...
SMALL HAIL AND DEADLY LIGHTNING. IN ADDITION...THERE WILL BE GUSTY
SOUTHWEST TO WEST WINDS DEVELOPING DURING THE AFTERNOON AND
CONTINUING INTO THE EVENING HOURS. THESE WINDS WILL NOT BE ASSOCIATED
WITH THUNDERSTORMS...HOWEVER THEY MAY REACH TO NEAR 40 MPH AT TIMES.
A WIND ADVISORY MAY NEED TO BE ISSUED FOR THIS EVENING. THESE WINDS
COULD ALSO LEAD TO PATCHY DENSE BLOWING SAND AND DUST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SECOND COLD PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS IMPERIAL
COUNTY WEDNESDAY NIGHT INTO THURSDAY...BRINGING A CHANCE OF SHOWERS.
BRIEF MODERATE TO HEAVY RAIN COULD OCCUR WITH THE SHOWERS...HOWEVER
FLOODING IS NOT EXPECTED TO OCCUR. THE MAIN WEATHER HAZARD WITH THE
LOW WILL BE STRONG GUSTY WEST WIND MAINLY DURING THE EVENING HOURS ON
WEDNESDAY. THE GUSTS COULD REACH TO 40 MPH AND A WIND ADVISORY MAY
NEED TO BE ISSUED. LOCALLY DENSE BLOWING DUST AND SAND MAY OCCUR WITH
THESE WINDS.

HIGHER PRESSURE WILL DEVELOP ACROSS THE AREA ON FRIDAY AND LEAD TO
SUNNY DAYS...CLEAR NIGHTS AND A MARKED WARMING TREND THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Oct 4, 12:28 PM MST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1228 PM MST TUE OCT 4 2011

AZZ027-042015-
MARICOPA AZ-
1228 PM MST TUE OCT 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 115 PM MST

AT 1223 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF SENTINEL...MOVING NORTHEAST AT
35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE EIGHT BETWEEN SENTINEL AND GILA BEND...

LAT...LON 3324 11293 3311 11264 3266 11297 3264 11314
      3289 11317
TIME...MOT...LOC 1928Z 207DEG 29KT 3287 11304

INIGUEZ
Special weather statement, Oct 4, 12:51 PM MST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1251 PM MST TUE OCT 4 2011

AZZ022-023-027-028-050030-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
1251 PM MST TUE OCT 4 2011

STRONG WINDS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM HAS RESULTED
IN WIDESPREAD AREAS OF BLOWING DUST ACROSS MARICOPA AND NORTHWEST
PINAL COUNTIES THIS AFTERNOON. VISIBILITY WILL VARY GREATLY...EVEN
OVER SHORT DISTANCES...VARYING FROM GREATER THAN FIVE MILES TO LESS
THAN A HALF MILE. ISOLATED AREAS WILL DROP BRIEFLY DROP TO A QUARTER
MILE. BLOWING DUST WILL CONTINUE THROUGH THE REMAINDER OF THE
AFTERNOON.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

INIGUEZ
Special weather statement, Oct 4, 1:28 PM MST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
128 PM MST TUE OCT 4 2011

AZZ022-042115-
MARICOPA AZ-
128 PM MST TUE OCT 4 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 215 PM MST

AT 118 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF TONOPAH...MOVING NORTH AT
20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 60 BETWEEN WICKENBURG AND AGUILA...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3359 11290 3365 11314 3401 11311 3401 11282
      3400 11281
TIME...MOT...LOC 2028Z 188DEG 18KT 3371 11301

INIGUEZ
Local storm report, Oct 4, 3:34 PM MST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
334 PM MST TUE OCT 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     DUST STORM       2 SW CASA GRANDE        32.88N 111.75W
10/04/2011                   PINAL              AZ   TRAINED SPOTTER

            VISIBILITY OCCASIONALLY AT OR BELOW 1/8TH MILE DUE TO
            DENSE BLOWING DUST AT THE INTERSECTION OF INTERSTATE 10
            AND FLORENCE BOULEVARD IN CASA GRANDE.

&&

DGREEN
Local storm report, Oct 4, 3:49 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
349 PM MST TUE OCT 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     DUST STORM       4 NNE CASA GRANDE       32.94N 111.70W
10/04/2011                   PINAL              AZ   DEPT OF HIGHWAYS

            MULTIPLE VEHICLE ACCIDENT DUE TO BLOWING DUST AND REDUCED
            VISIBILITY ON INTERSTATE 10 AT MP 190. INJURIES
            REPORTED...NO COUNT PROVIDED. EAST BOUND LANES OF
            INTERSTATE CLOSED ABOUT AN HOUR.

&&

JNOLTE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 6:42 PM MSTSpecial Weather StatementPSR63 min
Oct 4, 7:36 PM MSTSpecial Weather StatementPSR39 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.